| Model Number |
286750200S |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Nerve Damage (1979); No Code Available (3191)
| Date of Event |
11/29/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Expire date is unknown.Device returned.(b)(4).Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a scrub nurse had difficulty loading implant.Surgeon was about to implant but noticed the cage was not straight.Interface with inserter was not straight and in alignment with inserter.We tried another concorde bullet inserter, but the cage was still not straight.Had to open another implant which loaded correctly.The surgeon was getting s1 nerve root irritation with neuromonitoring so implanted and removed second implant.Had to get ct scan and navigate remaining screws.It was reported that the implant was faulty.Implant was decontaminated.The viper prime screwdriver was not able to release screw and stylet was bent and had to be cut.Surgery was delayed due to the reported event 10 minutes, no fragments were generated.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary background: scrub nurse had difficulty loading implant.Surgeon was about to implant but noticed the cage was not straight.Interface with inserter was not straight and in alignment with inserter.We tried another concorde bullet inserter, but the cage was still not straight.Had to open another implant which loaded correctly.Surgeon was getting s1 nerve root irritation with neuromonitoring so implanted and removed second implant.Had to get ct scan and navigate remaining screws.Implant was faulty.Hospital not to be charged for implant.Consignment kit needs to have this implant replaced.Implant decontaminated and needs to be sent to gareth dix.Viper prime screwdriver, not able to release screw and stylet was bent and had to be cut.Tagged and available for return.Loan kit needs to be replenished.Consignment kit needs 7x45mm screw replaced.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown).Investigation flow: damage.Visual inspection: the viper prime stylet (part # 286750200s/ lot # unk) was received at us cq.The stylet was cut which was consistent with the complaint description.The cut fragment of the stylet was not returned thus it was not possible to determine if the stylet was truly bent.Since there was no evidence of the stylet being bent, the overall complaint was unconfirmed.Stylet was cut but no evidence of the bent condition could be identified.Conclusion: the overall complaint was not confirmed for the received viper prime stylet as there was no evidence of the device being bent.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The viper prime stylet (part # 286750200s/ lot # unk) was received at us cq.The stylet was cut which was consistent with the complaint description.The cut fragment of the stylet was not returned thus it was not possible to determine if the stylet was truly bent.Since there was no evidence of the stylet being bent, the overall complaint was unconfirmed.The overall complaint was not confirmed for the received viper prime stylet as there was no evidence of the device being bent.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.